Winter Weather, Eastern Uinta Mountains
- When
- April 30, 9:00 AM MST to 3:00 PM MST
- Where
- Eastern Uinta Mountains forecast zone
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 40.506, -109.513 (the zone’s center; the record gives no point)
A spring storm produced 4 to 7 inches of snow across the mountains of extreme northeast Utah.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GJT wrote it up.
A spring storm produced 4 to 7 inches of snow across the mountains of extreme northeast Utah.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Junction, CO wrote its last area forecast discussion before the first event at Apr 30, 3:02 AM MST, 5 hours 58 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND JUNCTION CO 402 AM MDT SAT APR 30 2005 .SHORT TERM (TODAY THROUGH SUNDAY NIGHT)... NORTHWEST FLOW WILL CONTINUE TODAY THROUGH SUNDAY NIGHT. CONDITIONS WILL MOISTEN AS ANOTHER WEAK COLD FRONT SLIDES SOUTH OVER THE NORTHERN HALF OF THE AREA THIS AFTERNOON AND TONIGHT. CLOUDS AND PRECIPITATION COVERAGE WILL INCREASE FROM NORTH TO SOUTH AND HAVE INCREASED POPS REFLECTING THIS. HIGHEST PCPN CHANCES REMAIN OVER THE NORTHERN AND CENTRAL MOUNTAINS AS MODELS ARE SLOW TO MOVE THE BOUNDARY MUCH FURTHER SOUTH THAN MONTROSE. SOME DYNAMIC SUPPORT WILL HELP SNOW PRODUCTION IN THE MOUNTAINS. A SMALL JET SPEED MAXIMA WILL PASS OVER SOUTHERN WY TODAY DAY ASSOCIATED WITH A MINOR VORT MAX... EVIDENT IN SATELLITE IMAGERY AND IN THE RUC. FORECAST SOUNDINGS SHOW ENOUGH INSTABILITY THIS AFTERNOON AND SUNDAY AFTERNOON FOR ISOLD THUNDERSTORMS. ON SUNDAY AND SUNDAY NIGHT...IT APPEARS THE BOUNDARY WILL BE NEARLY STATIONARY BETWEEN MTJ AND GJT. CLOUDY CONDITIONS WITH RELATIVE HIGH CHC OF PCPN WITH CONTINUE. GUIDANCE TEMPERATURES LOOK FAIRLY GOOD AND HAVE STAYED NEARER TO THE ETA MOS WHICH PROJECTS COOLER CONDITIONS. BLV THE CLOUDS AND PCPN WILL HOLD DAYTIME HEATING DOWN NEXT 48 HOURS. .LONG TERM (MONDAY THROUGH SATURDAY)...COOL AND UNSETTLED CONDITIONS WILL CONTINUES THROUGH THIS PERIOD IN MOIST...FAST MOVING PATTERN. WIDESPREAD PRECIP EXPECTED ON MONDAY. THEN SLIGHT CHANCE/CHANCE POPS THROUGH THE REST OF THE WEEK. THE LATEST RUN OF THE GFS IN MUCH BETTER AGREEMENT WITH THE EC THROUGH EARLY FRI. HENCE POOR RUN TO RUN AGREEMENT. PREVIOUS FORECAST LEANED TOWARDS THE EC AND NOW GFS SUPPORTS THIS AS WELL. THEREFORE WILL LEAVE FORECAST ALONE FOR THE MOST PART. TEMPS WILL BE BELOW NORMAL EARLY IN THE WEEK...THEN TRY AND APPROACH NORMAL BY THE END OF THE PERIOD. MONDAY: BOTH THE NAM AND GFS INDICATE A LOW LEVEL CIRCULATION EARLY IN THE DAY WITH EASTERLY WINDS NORTH AND WESTERLIES SOUTH OF THIS FEATURE. EXPECT THIS DISTURBANCE AND DIURNAL HEATING TO AID INSTABILITY FOR LIKELY MOUNTAIN POPS THROUGH THE DAY. TEMPS WILL BE SIMILAR TO JUST A TAD WARMER THAN SUNS. TUESDAY AND WEDNESDAY: RIDGE BUILDS INTO THE GREAT BASIN THOUGH UNSETTLED WEAK CYCLONIC FLOW KEEPS SCATTERED POPS MAINLY FOR THE MTNS. THURSDAY-SATURDAY: EC AND LATEST GFS SHOWS DEEPER WEST COAST LOW COMING ONSHORE THU...THEN INTO THE GREAT BASIN THU NIGHT. ENERGETIC SOUTHWEST FLOW WILL DEVELOP OVER THE FORECAST AREA AHEAD OF THE LOW FOR THU AND ESPECIALLY FRI...WITH TROUGH PASSAGE ON SAT. HOWEVER CONFIDENCE REMAINS LOW. THEREFORE DID NOT GO WILD WITH POPS AT THIS TIME. WILL WAIT TO SEE IF NEXT COUPLE MODEL RUNS SUPPORT THIS SOLUTION. TEMPERATURES WILL TRY TO REBOUND TO NEAR AVERAGE. && .GJT WATCHES/WARNINGS/ADVISORIES... .CO...NONE. .UT...NONE. && CJC/ELH
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND JUNCTION CO 500 AM MDT SAT APR 30 2005 COZ001>014-017>023-UTZ022>025-027>029-011130- ANIMAS RIVER BASIN-ARCHES/GRAND FLAT-CANYONLANDS/NATURAL BRIDGES- CENTRAL COLORADO RIVER BASIN- CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN- CENTRAL YAMPA RIVER BASIN-DEBEQUE TO SILT CORRIDOR- EASTERN UINTA BASIN-EASTERN UINTA MOUNTAINS- ELKHEAD AND PARK MOUNTAINS-FLAT TOPS- FOUR CORNERS/UPPER DOLORES RIVER- GORE AND ELK MOUNTAINS/CENTRAL MOUNTAINS-GRAND AND BATTLEMENT MESAS- GRAND VALLEY-LA SAL AND ABAJO MOUNTAINS-LOWER YAMPA RIVER BASIN- NORTHWEST SAN JUAN MOUNTAINS-PARADOX VALLEY/LOWER DOLORES RIVER- ROAN AND TAVAPUTS PLATEAUS-SAN JUAN RIVER BASIN-SOUTHEAST UTAH- SOUTHWEST SAN JUAN MOUNTAINS-TAVAPUTS PLATEAU- UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE-UPPER GUNNISON RIVER VALLEY- UPPER YAMPA RIVER BASIN-WEST ELK AND SAWATCH MOUNTAINS- 500 AM MDT SAT APR 30 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN UTAH AND WESTERN COLORADO. .DAY ONE...TODAY AND TONIGHT... ISOLATED THUNDERSTORMS WILL ACCOMPANY NUMEROUS SNOW SHOWERS OVER THE NORTHERN AND CENTRAL MOUNTAINS OF COLORADO...AND THE MOUNTAINS OF NORTHEAST UTAH. FRESH SNOW IN THE MOUNTAINS WILL PRODUCE LOCAL HAZARDOUS DRIVING CONDITIONS DUE TO ICY AND SNOWPACKED ROADS. SCATTERED RAIN AND SNOW SHOWERS...WITH ISOLATED THUNDERSTORMS THIS AFTERNOON...ARE EXPECTED OVER THE LOWER ELEVATIONS OF WESTERN COLORADO AND EASTERN UTAH. WATER LEVELS IN THE RIVERS AND STREAMS OF SOUTHWEST COLORADO AND SOUTHEAST UTAH WILL REMAIN AT HIGH LEVELS IN RESPONSE TO THE ADDITIONAL PRECIPITATION. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... THERE IS A CHANCE OF SHOWERS AND THUNDERSTORMS THROUGH THE PERIOD AS A SERIES OF PACIFIC STORMS AFFECT THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. HOWEVER... SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT RISES IN WATER LEVELS...AS WELL AS RAINFALL OR SNOWFALL AMOUNTS. CJC
The national radar mosaic for the moment the first event began.
1 winter weather. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Utah in 2005Every state in 2005This day in weather historyWarnings in Utah, April 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5448444.